MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB4STR
Medical Device Problem Codes Incorrect Interpretation of Signal (1543); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Section d.2b: procode is pgw/erl.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure, after completing the registration and connecting the trudi navigated shaver blade (tsb4str / lot# unknown), it was noticed that the trudi navigated shaver blade accuracy was off on the trudi navigation system.The trudi navigated shaver blade was then reconnected to a different port on the instrument hub, and then the trudi navigation system displayed error 3109, navigated device error.The trudi navigated shaver blade was replaced and the issue was resolved.The procedure was resumed.There was no negative impact to the patient.On 01-jul-2024, additional information was received.The information indicated that the computed tomography (ct) image was used as the primary image.It is not known how many slices the ct scan contained.There was not more than one ct scan attempted to be used with one device.The patient tracker did not move.The patient tracker cable was not under tension in relation to this event.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move.The patient did not move.The serial number of the trudi system is (b)(6).The trudi system software version used was 2.3.2.3.Related to the 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / lot# unknown), the lot number is unknown.When the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green then eventually turned red.The error message displayed on the trudi nav monitor was ¿a 3103 or something starting with the number 3¿ said navigated device error.¿ inaccuracy was determined by placing the device along known anatomical landmarks.The crosshairs did not turn yellow.The physician reported the inaccuracy up to 5 mm.The dongle used with the shaver blade was a white dongle.Based on the additional information received on 01-jul-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4.0mm ¿ straight (0°) trudi navigation shaver blade was received contained in a decontamination bag.Upon arrival, visual inspection was performed, and no damages nor abnormalities were observed on the device.An electrical test was performed, and the device did not meet the spec for the x-coil sensor resistance.No excess adhesive was observed between the strain relief and cable.Additionally, no wire breakage in the eeprom were observed.The device passed calibration check and met all the acceptance specifications.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device passed visual inspection but failed electrical testing as it did not meet the specification for the sensor resistance; however, the root cause of the electrical failure that caused the error reported remains unknown.As part of acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19659631
Report Number3005172759-2024-00073
Device Sequence Number15179615
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSB4STR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/16/2024
08/27/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/16/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown